Alert archive / California / Frost Advisories in 2010

Frost Advisory 15, NWS Eureka, CA

May 10, 2010

NWS Eureka, CA issued this frost advisory at May 10, 2010, 10:52 PM PDT. It took effect at May 11, 2010, 12:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 10, 2010, 10:52 PM PDT (05:52 UTC)
In effect from
May 11, 2010, 12:00 AM PDT
Expired
May 11, 2010, 7:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WWUS76 KEKA 110552
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1052 PM PDT MON MAY 10 2010

CAZ004-111400-
/O.NEW.KEKA.FZ.W.0005.100511T0700Z-100511T1400Z/
UPPER TRINITY RIVER-
1052 PM PDT MON MAY 10 2010

...FREEZE WARNING IN EFFECT UNTIL 7 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM PDT TUESDAY. 

* CLEARING SKIES COMBINED WITH A COLD AIR MASS WILL CAUSE
  TEMPERATURES TO FALL TO FREEZING LATE TONIGHT AND EARLY
  WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ003-076-111400-
/O.NEW.KEKA.FR.Y.0015.100511T0700Z-100511T1400Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
1052 PM PDT MON MAY 10 2010

...FROST ADVISORY IN EFFECT UNTIL 7 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PDT TUESDAY. 

* CLEARING SKIES COMBINED WITH A COLD AIR MASS WILL CAUSE
  TEMPERATURES TO FALL INTO THE LOW TO MID 30S LATE TONIGHT AND
  EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
241 
WWUS76 KEKA 110955
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 AM PDT TUE MAY 11 2010

CAZ004-111400-
/O.CON.KEKA.FZ.W.0005.000000T0000Z-100511T1400Z/
UPPER TRINITY RIVER-
255 AM PDT TUE MAY 11 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. 

* MOSTLY CLEAR SKIES COMBINED WITH A COLD AIR MASS IS ALLOWING
  TEMPERATURES TO PLUMMET TO NEAR FREEZING EARLY THIS MORNING.
  TEMPERATURES WILL REBOUND QUICKLY AFTER SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ003-076-111400-
/O.CON.KEKA.FR.Y.0015.000000T0000Z-100511T1400Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
255 AM PDT TUE MAY 11 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. 

* MOSTLY CLEAR SKIES COMBINED WITH A COLD AIR MASS IS ALLOWING
  TEMPERATURES TO PLUMMET INTO THE MID 30S EARLY THIS MORNING.
  TEMPERATURES WILL REBOUND QUICKLY AFTER SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
493 
WWUS76 KEKA 111421
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
721 AM PDT TUE MAY 11 2010


CAZ004-111530-
/O.EXP.KEKA.FZ.W.0005.000000T0000Z-100511T1400Z/
UPPER TRINITY RIVER-
721 AM PDT TUE MAY 11 2010

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 


$$

CAZ003-076-111530-
/O.EXP.KEKA.FR.Y.0015.000000T0000Z-100511T1400Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
721 AM PDT TUE MAY 11 2010

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 10, 2:48 PM PDT, 8 hours 4 minutes earlier.

Area forecast discussion, May 10, 2:48 PM PDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA...UPDATED
248 PM PDT MON MAY 10 2010

.SYNOPSIS...A LATE SEASON WINTER-LIKE STORM WILL CONTINUE TO BRING
SHOWERS AND COLD TEMPERATURES TO THE AREA TONIGHT. DRIER WEATHER AND
A WARMING TREND IS IN STORE FOR REST OF THE WEEK AS AN UPPER RIDGE
BUILDS OVERHEAD.

&&

.UPDATE...THE FORECAST FOR TONIGHT WAS UPDATED TO SHOW THE CLEARING
THAT IS OCCURRING ALONG THE COAST THIS EVENING. VIS SAT IMAGERY
CONTINUES TO SHOW CLEARING SLOWLY PUSHING INLAND. THE REDWOOD AND
MENDOCINO COASTS HAVE CLEARED OUT WELL AND ARE NOW AT MOST PARTLY
CLOUDY. THIS TREND IS EXPECTED TO CONTINUE THROUGH THE NIGHT AS THE
LOW THAT MOVED THROUGH THE AREA TODAY CONTINUES TO DROP TO THE SE.
THEREFORE...THE FORECAST NOW INDICATES MORE CLEARING INLAND LATER
TONIGHT AS WELL. BFG

.DISCUSSION...CURRENT SATELLITE LOOPS SHOW POTENT SHORT WAVE
MOVING OVERHEAD. THIS DYNAMIC SYSTEM HAS RESULTED IN A DRAMATIC
COLUMN COOLING TODAY...AS REPORTS OF SNOW HAVE BEEN RECEIVED DOWN
TO 2500 FT AND NUMEROUS REPORTS OF SMALL HAIL WITH THE HEAVIER
SHOWERS HAVE BEEN RECEIVED. WILL CONTINUE TO SEE COLD CORE LOW
SHOWER ACTIVITY THROUGH THIS EVENING BEFORE LOW CONTINUES TO
DEEPEN TO THE SOUTHEAST LATE. AS FOR THE WINTER WEATHER ADVISORY
ABOVE 2500 FT...A NUMBER OF FACTORS WENT INTO THE DECISION TO
ISSUE THIS PRODUCT. RE-FREEZING OF WET MTN PASSES...CONTINUED SNOW
SHOWERS OR HAIL...AND LATE SEASON COLD TEMPERATURES ARE ALL
REASONS TO HEIGHTEN AWARENESS TONIGHT.

NORTH FLOW PATTERN SETS IN FOR TUESDAY AS UPPER RIDGE AMPLIFIES TO
THE WEST AND TEMPERATURES WARM DRAMATICALLY. MODELS SHOWING A WEAK
SHORT WAVE MOVING SOUTH ON THE FRONT SIDE OF THE RIDGE FOR
WEDNESDAY/WED NIGHT...HOWEVER AIRMASS REMAINS QUITE DRY.
OTHERWISE...UPPER RIDGING RE-AMPLIFIES AND MOVES OVERHEAD FOR THE
REMAINDER OF THE WEEK...BRINGING A WARMING TREND TO THE REGION.
EARLY NEXT WEEK...WHILE DETAILS STILL REMAIN UNCERTAIN...A LONGER
WAVE TROUGH LOOKS TO AFFECT THE REGION...BRINGING SOME COOLER
TEMPS AND RAIN ONCE AGAIN. HENRY

&&

.AVIATION...00Z TUESDAY-00Z WEDNESDAY...SHOWERS WILL CONTINUE
ACROSS THE FORECAST AREA TONIGHT AS A COLD FRONT MOVES INLAND
ACROSS NORTHERN CALIFORNIA. SHOWERS WILL BE MOSTLY LIGHT WITH
CLEARING SKIES EXPECTED TUESDAY MORNING. VFR CIGS AND VSBY ARE
EXPECTED ACROSS THE AREA ALTHOUGH PERIODIC DIPS TO MVFR MAY OCCUR
AT TIMES THROUGH THE EVENING. PATCHY VALLEY FOG IS POSSIBLE ACROSS
SOME OF THE INLAND VALLEYS OVERNIGHT...OTHERWISE WIDESPREAD VFR
WILL OCCUR BY LATE EVENING INTO TUESDAY. CMC

&&

.MARINE...WINDS ARE BEGINNING TO EASE AND SHIFT TO A NORTHERLY
DIRECTION ACROSS THE COASTAL WATERS THIS AFTERNOON AS A COLD FRONT
MOVES INLAND AWAY FROM THE AREA. A WEST SWELL OF AROUND 7 FT AT 10
SECONDS WILL BEGIN TO SUBSIDE TONIGHT. NORTH WINDS WILL INCREASE
TUESDAY AFTERNOON AS HIGH PRESSURE BUILDS INTO THE PACIFIC
NORTHWEST...AND A THERMAL TROUGH DEVELOPS OVER INTERIOR NORTHERN
CALIFORNIA. ADVISORY LEVEL WINDS ARE EXPECTED TO CONTINUE TUESDAY
AFTERNOON THROUGH THURSDAY...STRONGEST OVER THE WATERS BEYOND 10
NM...AND AREAS NEAR AND SOUTH OF CAPE MENDOCINO. CMC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 8 AM PDT
     TUESDAY ABOVE 2500 FEET FOR THE CAZ003-004-076.

NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PDT WEDNESDAY PZZ450-455.

     SMALL CRAFT ADVISORY UNTIL 5 PM PDT THURSDAY PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 10, 2:49 PM PDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
249 PM PDT MON MAY 10 2010

CAZ001-002-112200-
REDWOOD COAST-MENDOCINO COAST-
249 PM PDT MON MAY 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-112200-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
249 PM PDT MON MAY 10 2010

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 8 AM
PDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT STARTING AT 9 PM
TONIGHT.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:52 PM PDTFreeze WarningEKA8 hr

Nearby

Frost Advisories in California, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.